# SDR CA000801028

- Difficulty date: July 4, 2000
- Submitted: August 4, 2000
- Operation: General aviation
- Make and model: Cessna 402B
- Aircraft time: 7,467 hours
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 476411
- Condition: Inoperative
- Location: Fuel Pump
- Part time: 19 hours
- Component: Fuel Pump
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) BURNING ODOR WAS NOTICED FROM LT WING TIP AND LT LANDING LIGHT.  CIRCUIT BREAKER TRIPPED.  (TIP TRANSFER PUMP RECEIVES POWER FROM THIS BREAKER AND PUMP IS RUNNING WHENEVER MASTER SWITCH IS ON).  PUMP WAS REMOVED AND APPROXIMATELY 1/2 OF THE PUMP BODY WAS FOUND DISCOLORED BY HEAT.  (PROBLEM NOTICED ON WALKAROUND).  SUBMITTER STATED THESE PUMPS FAIL ON A REGULAR BASIS (LT PUMP RECENTLY CHANGED WITH 90 HOURS SINCE NEW),  HOWEVER, THIS IS THE FIRST ONE FOUND HEAT DISCOLORED.  NORMAL FAILURE MODE IS FOR THE PUMP TO SLOWLY STOP RUNNING.  NOTE:  IN THIS INSTALLATION THE PUMP IS USED TO PUMP FUEL INTERNALLY IN THE TANK TO THE AREA OF THE FUEL OUTLET.
